Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 109, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2001, 8:59 AM CDT for Jackson County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 8:59 AM CDT (13:59 UTC)
- Expired
- May 10, 2001, 9:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 101359 SVRMCI MOC095-101445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 859 AM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 945 AM CDT * AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF LEES SUMMIT...OR ABOUT 14 MILES SOUTHEAST OF KANSAS CITY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDEPENDENCE AT 905 AM CDT LAKE LOTAWANA AT 910 AM CDT GRAIN VALLEY AT 920 AM CDT OAK GROVE AT 930 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3912 9447 3884 9438 3884 9414 3915 9411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:26 AM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, May 10, 2:26 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 226 AM CDT THU MAY 10 2001 LATEST RADAR TRENDS SHOW THE PCPN ALONG THE IA/MO BORDER MOVING ESE WHILE THE PCPN IN KANSAS TAKING A MORE SERLY PATH. SVR POTENTIAL THIS MORNING MINIMAL...ALTHO CONVECTION ITSELF SHUD SUSTAIN ITSELF THRU CWA THANKS IN PART TO LLVL JET. BOUNDARY TO THE NORTH IS PROGGED TO COME THRU OVERNITE...WHICH DOES NOT LEAVE A LOT OF FOCUS FOR TSRA DEVELPMNT THIS AFTN. WHILE INSTABILITY IS DECENT...ETA SOUNDINGS DO SHOW A BIT OF A CAP AFT 18Z. HOWEVER...OUTFLOW BOUNDARIES SHOULD ABOUND AFT MORNING CONVECTION CLEARS. FOR THIS REASON...CATEGORICAL POPS THIS MORNING WILL BE FOLLOWED BY LOW CHC POP THIS AFTN IN I-70 CORRIDOR AND NORTH. CLOUDS THIS MORNING WILL HINDER HIGHS TDY SOMEWHAT. WILL GO SOMEWHERE BETWEEN MAV/FWC. AS SFC BOUNDARY MOVES SOUTH THURS NIGHT...LIKELY POPS LOOK LIKE A GOOD BET. 0/6 SHEAR AND INSTABILITY POINT TO SVR WX IN NRN ZONES IN THE EVENING HOURS. OTHER CONCERN IS WITH HEAVY RAIN POTENTIAL. PRECIP WATER AMOUNTS ARE 1.3 ...BUT NRN MO FFG HAS GONE UP TO ABOUT 1.7 FOR 3HRLY RAINFALL. FOR NOW WILL JUST MENTION HEAVY RAIN IN NRN ZONES AND DEFER ANY POSSIBLE FFA ISSUANCE TO DAY CREW. AVN/ETA BOTH HAVE SFC FRONT NEAR SRN BORDER OF CWA BY 18Z FRI... WHICH WOULD POINT TO EARLY ENDING PCPN TIME WHICH GOING FCST HAS WELL IN HAND. FRIDAY TEMPS ARE A CHALLENGE WITH COOLER AIR SURGE AND CLOUD COVER. WILL GO CLOSER TO MAV GUID. .EAX... KS...NONE MO...NONE LVQ
In the hours before
Special weather statement, May 10, 6:00 AM CDT, 2 hours 59 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU MAY 10 2001 ...RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... FORECAST: THUNDERSTORMS WILL EXIT THE AREA THIS MORNING...AND ARE NOT EXPECTED TO BECOME SEVERE. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS LATE THIS AFTERNOON AND EARLY EVENING NORTH OF A LINE FROM ST JOSEPH TO PRINCETON...SINKING SOUTH TO AN I-70 LINE BY MID EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE ALONG THE IOWA MISSOURI BORDER. AN ADDITIONAL THREAT ESPECIALLY ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. DISCUSSION: THE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA THIS MORNING WILL LEAVE SURFACE BOUNDARIES THAT MAY CAUSE REGENERATION OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON. HOWEVER...A COLD FRONT MOVING INTO NORTHERN MISSOURI LATER TONIGHT WILL BE THE MAIN FOCUS FOR DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN AS EARLY AS SUNDAY NIGHT OVER FAR NORTHERN MISSOURI...AND THEN OVER THE ENTIRE REGION ON MONDAY AND TUESDAY OF NEXT WEEK. LVQ
Local storm report, May 10, 8:28 AM CDT, 31 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM BONNER SPGS KS .75 INCH HAIL
05/10/01 WYANDOTTE
0805 AM 4 NE BONNER SPGS KS 1.75 INCH HAIL
05/*10/01 WYANDOTTE
0820 AM KANSAS CITY KS .75 INCH HAIL
05/10/01 WYANDOTTE 59TH ST AND PARALLEL
NNNNLocal storm report, May 10, 8:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 AM 3 W PARKVILLE MO .88 INCH HAIL
05/10/01 PLATTE DIME TO NICKEL SIZE
HAIL. REPORTED BY
OFF-DUTSY NWS EMPLOYEE.
0834 AM PARKVILLE MO 1 INCH HAIL
05/10/01 PLATTE REPORTED BY STORM
SPOTTER.Local storm report, May 10, 8:42 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM PARKVILLE MO .75 INCH HAIL
05/10/01 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 AM PARKVILLE MO 70 MAPH TSTM GUST
05/10/01 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 10, 8:59 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 AM 2 NE PARKVILLE MO .75 INCH HAIL
05/10/01 PLATTE REPORTED BY OFF-DUTY
NWS EMPLOYEE. DIME SIZE
HAIL REPORTED AT THE
INTERSECTION OF 64TH
STREET AND INTERSTATE 29.
0847 AM 4 SE KANSAS CITY INTL ARP MO 1.5 INCH HAIL
05/10/01 PLATTEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:32 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 43 min |
| May 10, 8:48 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 57 min |
| May 10, 6:49 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.